Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 85, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 10, 2016, 3:11 PM CST. It took effect at Dec 11, 2016, 8:00 AM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2016, 3:11 PM CST (21:11 UTC)
- In effect from
- Dec 11, 2016, 8:00 AM CST
- Expired
- Dec 12, 2016, 9:00 AM CST
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
056 WHUS73 KGRB 102111 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CST SAT DEC 10 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED SUNDAY MORNING THROUGH MONDAY MORNING... .A LOW PRESSURE SYSTEM EMERGING OUT OF THE CENTRAL PLAINS AND TRACKING INTO THE GREAT LAKES REGION ON SUNDAY WILL CREATE GUSTY SOUTHEAST WINDS OVER LAKE MICHIGAN. THIS WILL ALSO LEAD TO BUILDING WAVES STARTING SUNDAY MORNING AND CONTINUING UNTIL MONDAY MORNING. LMZ541>543-110515- /O.NEW.KGRB.SC.Y.0085.161211T1400Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 311 PM CST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 9 AM CST MONDAY. * WINDS...INCREASING TO 15 TO 25 KTS BEGINNING SUNDAY MORNING. * WAVES...BUILDING TO 4 TO 7 FEET BEGINNING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
494 WHUS73 KGRB 110302 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 902 PM CST SAT DEC 10 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED SUNDAY MORNING THROUGH MONDAY MORNING... .A LOW PRESSURE SYSTEM EMERGING OUT OF THE CENTRAL PLAINS SUNDAY AND TRACKING INTO THE GREAT LAKES REGION BY MONDAY WILL CREATE GUSTY SOUTHEAST WINDS OVER LAKE MICHIGAN. THIS WILL ALSO LEAD TO BUILDING WAVES STARTING SUNDAY MORNING AND CONTINUING UNTIL MONDAY MORNING. LMZ541>543-111115- /O.CON.KGRB.SC.Y.0085.161211T1400Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 902 PM CST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 9 AM CST MONDAY... * WINDS...INCREASING TO 15 TO 25 KTS BEGINNING SUNDAY MORNING. * WAVES...BUILDING TO 4 TO 7 FEET BEGINNING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
005 WHUS73 KGRB 111025 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 425 AM CST SUN DEC 11 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH MONDAY MORNING... .A LOW PRESSURE SYSTEM EMERGING OUT OF THE CENTRAL PLAINS WILL TRACK INTO THE GREAT LAKES REGION BY MONDAY. THE SYSTEM WILL CREATE GUSTY SOUTHEAST WINDS OVER LAKE MICHIGAN. THIS WILL LEAD TO BUILDING WAVES. LMZ541>543-111830- /O.CON.KGRB.SC.Y.0085.161211T1400Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 425 AM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 AM CST MONDAY... * WINDS...SOUTHEAST WINDS INCREASING TO 15 TO 25 KNOTS TODAY... BRIEFLY DIMINISHING FOR A TIME OVERNIGHT...THEN SHIFTING TO THE WEST AT 15 TO 20 KNOTS TOWARD DAYBREAK MONDAY. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
311 WHUS73 KGRB 111621 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 AM CST SUN DEC 11 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH MONDAY MORNING... .A LOW PRESSURE SYSTEM EMERGING OUT OF THE CENTRAL PLAINS WILL TRACK INTO THE GREAT LAKES REGION BY MONDAY. THE SYSTEM WILL CREATE GUSTY SOUTHEAST WINDS OVER LAKE MICHIGAN. THIS WILL LEAD TO BUILDING WAVES. LMZ541>543-120030- /O.CON.KGRB.SC.Y.0085.000000T0000Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1021 AM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS...SOUTHEAST WINDS INCREASING TO 15 TO 25 KNOTS TODAY... BRIEFLY DIMINISHING FOR A TIME OVERNIGHT...THEN SHIFTING TO THE WEST AT 15 TO 20 KNOTS TOWARD DAYBREAK MONDAY. * WAVES...4 TO 7 FEET GRADUALLY DIMINISHING INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
355 WHUS73 KGRB 112144 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CST SUN DEC 11 2016 ...GUSTY WINDS THROUGH MONDAY MORNING WITH WAVES SUBSIDING... .GUSTY SOUTHEAST WINDS WILL DIMINISH LATE THIS AFTERNOON BUT BECOME GUSTY AGAIN OUT OF THE WEST LATE THIS EVENING THEN NORTHWEST OVERNIGHT AS A LOW PRESSURE SYSTEM PULLS AWAY FROM THE GREAT LAKES REGION. WAVES ON LAKE MICHIGAN WILL GRADUALLY SUBSIDE TONIGHT AS WINDS BECOME OFFSHORE. LMZ541>543-120545- /O.CON.KGRB.SC.Y.0085.000000T0000Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 344 PM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS...SOUTHEAST WINDS 5 TO 15 KTS THROUGH EARLY EVENING...THEN SHIFTING TO THE WEST/NORTHWEST AT 15 TO 20 KNOTS LATE THIS EVENING INTO EARLY MONDAY MORNING. GUSTS TO 25 KTS ARE POSSIBLE. * WAVES...3 TO 5 FT GRADUALLY SUBSIDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
182 WHUS73 KGRB 120332 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 932 PM CST SUN DEC 11 2016 ...GUSTY WINDS THROUGH MONDAY MORNING... .GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TONIGHT INTO MONDAY MORNING AS A LOW PRESSURE SYSTEM PULLS AWAY FROM THE GREAT LAKES REGION. WAVES ON LAKE MICHIGAN WILL GRADUALLY SUBSIDE TONIGHT AS WINDS BECOME OFFSHORE. LMZ541>543-121145- /O.CON.KGRB.SC.Y.0085.000000T0000Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 932 PM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS...SOUTHEAST WINDS 5 TO 15 KTS SHIFTING TO THE WEST NORTHWEST AT 15 TO 20 KTS LATE THIS EVENING. GUSTS TO 25 KTS ARE POSSIBLE AFTER MIDNIGHT. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
085 WHUS73 KGRB 121027 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 427 AM CST MON DEC 12 2016 ...GUSTY WINDS EARLY THIS MORNING... GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED EARLY THIS MORNING AS A LOW PRESSURE SYSTEM PULLS AWAY FROM THE GREAT LAKES REGION. LMZ541>543-121500- /O.CON.KGRB.SC.Y.0085.000000T0000Z-161212T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 427 AM CST MON DEC 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...WEST TO NORTHWEST WINDS AS 15 TO 25 KNOTS ARE EXPECTED EARLY TODAY. * WAVES...1 TO 3 FEET. * ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED LATE TONIGHT THROUGH MID-WEEK AS ARCTIC AIR SURGES INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 2:59 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 10, 2:59 PM CST, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 259 PM CST Sat Dec 10 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 258 PM CST Sat Dec 10 2016 The main concerns during the short term are onset of snowfall and snow totals. At 20Z radar showed, and surface observations confirmed, a band of snow from southern Minnesota into central Illinois. The snow developed in warm advection ahead of an approaching surface system and mid level short wave. Models all showed this area making its way to the east and reaching the southwest part of the forecast area at around 00Z Sunday. This is expected to spread across the area overnight and the snow should intensify on Sunday as a low pressure system and mid level trough get closer to Wisconsin. The combination of snow ratios averaging around 20:1, combined with the forecast QPF yields the highest snow totals in parts of central and east central Wisconsin and near Lake Michigan. Event total snowfall should be around 7 inches in southern Waushara, southern Winnebago, southern Calumet, and Manitowoc. These totals will be spread out over a long enough period of time to justify going with an advisory rather than a warning. Some locations in the north may end up with totals too low to justify an advisory, but totals there often end up higher than forecast so have opted to include them in an advisory as well. .LONG TERM...Sunday Night Through Saturday Issued at 258 PM CST Sat Dec 10 2016 Forecast challenges to address early in the extended on Sunday night as upper-level forcing associated with primary shortwave trough tracks east across the forecast area. Rather complex surface pattern Sunday evening as broad elongated surface trough transitions to a modestly deepening surface low pressure center forecast to be centered over northern Lake Michigan by about 06Z Monday. During this transition, high resolution models have also continued to suggest over the last few model cycles, a rather sharp surface trough axis and associated convergence zone developing from roughly Door County northwest across Marinette County by late afternoon Sunday and persisting perhaps until about 03Z Monday before shifting off to the northeast. Higher resolution guidance has also been persistent in maintaining locally higher QPF along this convergence zone as well. In addition, will likely see several hours of southeasterly onshore boundary layer flow off Lake Michigan into the trough axis. Despite short fetch, given Lake Michigan water temperatures quite warm for this time of year (40s F) and 850 temperatures around -8C, lake enhancement will likely be a player. Current thinking is the highest snowfall rates will be likely be seen over the far northeast portion of the forecast area early Sunday evening before the primary upper level shortwave swings east of the area by 06Z Monday. Perhaps another inch of snow between 00Z and 03Z Monday would be seem reasonable. Further upstream, an additional complication to the Sunday evening forecast revolve around recent model trends of the primary upper- level shortwave energy being a bit stronger and a bit further north. This has introduced a somewhat more robust dry slot signal that may begin to punch east across central and eastcentral Wisconsin shortly after 00Z Monday. There may be a small window of opportunity to cutoff ice crystal growth aloft before the precipitation ends leading to a brief period of freezing drizzle. Given uncertainty as to whether mid-level drying can occur before the precipitation ends, will not include in the grids for Sunday evening at this time. Then the fun really begins as a strong arctic cold front is forecast to sweep across Wisconsin Monday night ushering in the coldest air of the season. Better consensus among the models with respect to bringing a narrow band of snow shower activity with the arctic front between about 03Z and 06Z Tuesday. Given the speed of the front and paltry moisture expect little snow accumulation except across the far north. In its wake, the onset of the first arctic surge this winter will commence with temperatures falling well below normal. Temperatures Monday night will start out near normal, then fall throughout the day on Tuesday with temperatures by sunset near zero central and 5 to 10 above zero eastern WI. Wind chills by late Tuesday are progged to be as cold as the mid teens below zero. Little change with the forecast for the latter part of the work week as bitterly cold arctic air mass settles over the Great Lakes region. Lowest wind chills still appear to be Wednesday morning and especially Thursday morning where values will be approaching advisory criteria. Max temperatures Wednesday/Thursday expected to only reach the single digits above zero. This pattern would also tend to favor a more westerly wind component across the northern Wisconsin snow belt region, but any subtle shift to the west-northwest would allow some lake effect snow showers into Vilas county. Based on latest medium range guidance confidence low in any significant LES for Vilas County during this period. Arctic airmass should begin to retreat Friday as next shortwave approaches the High Plains with WAA devloping late Friday. Although some timing differences, medium range guidance suggest another shot at perhaps some substantial snow for the Western Great Lakes for next weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1117 AM CST Sat Dec 10 2016 There were areas of MVFR ceilings across the area at 17Z, but many locations were either VFR or had no ceiling. Think mainly VFR conditions will prevail into the evening before MVFR ceilings arrive from the soutwest, ahead of the approaching snow. Snow will reduce the visibility to IFR, with isolated LIFR, from late tonight through at least Sunday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to midnight CST Sunday night FOR WIZ030-031-037>040-048>050. Winter Weather Advisory from 6 PM this evening to midnight CST Sunday night FOR WIZ035-036-045. Winter Weather Advisory from 6 AM Sunday to midnight CST Sunday night FOR WIZ005-010>013-018>021-073-074. Winter Weather Advisory from midnight tonight to 6 AM CST Monday FOR WIZ022. && SHORT TERM.....MG LONG TERM......ESB AVIATION.......MG
Hazardous weather outlook, Dec 10, 3:03 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CST SAT DEC 10 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 303 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP NORTHEAST ACROSS THE AREA LATER TONIGHT AS LIGHT SNOW OVERSPREADS THE REGION. AN INCH OR TWO OF NEW SNOW MAY BE ON THE GROUND BY DAYBREAK SUNDAY ACROSS PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS TRAVEL CONDITIONS ARE LIKELY SUNDAY THROUGH SUNDAY LATE SUNDAY EVENING AS A PROLONGED PERIOD OF SNOW IS EXPECTED. ANYONE WITH TRAVEL PLANS SUNDAY INTO SUNDAY NIGHT SHOULD BE PREPARED FOR HAZARDOUS WINTER TRAVEL CONDITIONS...DUE TO SNOW-COVERED ROADS AND REDUCED VISIBILITIES. ARCTIC AIR WILL SURGE INTO NORTHEAST WISCONSIN BEHIND THE PASSAGE OF A STRONG ARCTIC FRONT MONDAY NIGHT. THIS ARCTIC SURGE IS EXPECTED TO BRING BITTERLY COLD TEMPERATURES AND THE POTENTIAL FOR WIND CHILL ADVISORIES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT WITH WINDCHILL VALUES RANGING FROM 15 BELOW TO 30 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-112115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 303 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TO DEVELOP BY LATE MORNING SUNDAY AND CONTINUE INTO SUNDAY NIGHT. GALE FORCE GUSTS ARE POSSIBLE AT TIMES TUESDAY THROUGH THURSDAY AS BITTERLY COLD AIR FROM CANADA SURGES ACROSS THE AREA. MG/ESB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:26 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 28 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.